SynthesisInternational journal of clinical oncology2025
Chemotherapy-related hand-foot syndrome and hand-foot skin reaction: a review of management and possible approaches for Asian patients by the Japanese pharmacist-led oncodermatology study team.
Synthesis in International journal of clinical oncology, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
3 citing papers in PubMed.
- Topical Delgocitinib for Capecitabine-Induced Hand-Foot Syndrome: A Therapeutic Option?Dermatology and therapy · 2026Article
- Skin toxicity induced by chemotherapy or molecular targeted therapy combined with immune checkpoint inhibitors in Asian patients: A literature review by the Japanese Pharmacist-led Oncodermatology Study Team.International journal of clinical oncology · 2026Review
- Preventive and Therapeutic Interventions for Anticancer Drug-induced Dermatologic Toxicities: a Scoping Review.Current oncology reports · 2026Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
18 authors.
Funding
Abstract
backgroundHand-foot syndrome (HFS) and hand-foot skin reaction (HFSR) are adverse effects induced by cytotoxic chemotherapeutic agents, such as capecitabine, pegylated liposomal doxorubicin, and multi-kinase inhibitors. HFS/HFSR can significantly reduce patients' quality of life and impact cancer treatment intensity due to severe pain in the hands and feet. Although several recommendations and guidelines have been published, most focus on European and American populations, with no management guidelines specifically addressing Asian patients. Given that Asian skin types differ from those of Europeans and Americans, treatment recommendations tailored to Asian populations are needed.
methodsA narrative review of published articles retrieved following a systematic search of PubMed, the Cochrane Library, Medical Online, and Ichushi-Web between January 2000 and March 2025 was conducted. The search strategy targeted clinical trials using keywords related to HFS, palmar-plantar erythrodysesthesia, HFSR, prevention, therapy, and relevant anticancer agents. The review adhered to the PRISMA 2020 guidelines; However, formal quality assessment tools such as GRADE or the Cochrane risk-of-bias tool were not applied.
resultsIn total, 53 articles were included in this review, which found different recommendations from European countries due to the differences in skin type. Among the recommended treatments was topical diclofenac, suggested as a potential and novel prevention strategy for capecitabine-induced HFS. However, high potent topical steroids, such as lidocaine patches, or antiseptic solutions, were not recommended.
conclusionsThis review provides evidence-based recommendations for the prevention and treatment of HFS/HFSR in Asian patients, taking into account their unique skin characteristics.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.